MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884005HRE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One opened sample, part number 1884005hre, from lot number [no information] was received.Evaluation found that the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.23¿ in length.The break occurred at the first proximal tooth valley.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth while moving in a cw and ccw direction which resulted in the observed break.There was substantial uneven wear at the cutting tip which indicates deformation of the tip had to be present in order for this failure to occur.There was minor wear around the circumference of the inner shaft 0.57¿ from the distal face of the inner hub.When viewed under magnification, there was damage to the hubs that is consistent with improper loading: dimples on the front hub prior to the locking area caused by the handpiece locking mechanism; and locking area deformation caused by the back side of the front collet of the handpiece.The information more likely indicates a use issue resulting in erratic compression and torsional loads.There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During use, the tip of the inner shaft was broken.There were no fragments.There was no patient impact or injury, the procedure was completed with back-up product.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7604882
Report Number1045254-2018-00248
Device Sequence Number16492930
Product Code EQJ
UDI-Device Identifier00885074080567
UDI-Public00885074080567
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884005HRE
Device Catalogue Number1884005HRE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1